How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. C. Your Own Question
Dr. C.
Dr. C., Board Certified
Category: OB GYN
Satisfied Customers: 2537
Experience:  30 years of experience and an award-winning educator.
54412793
Type Your OB GYN Question Here...
Dr. C. is online now
A new question is answered every 9 seconds

Gibstein, I'm 38 years and I've taken OCs since I was 26.

Customer Question

Hi Dr Gibstein, I'm 38 years and I've taken OCs since I was 26. Started with yasmin but a few years later I started having blood circulation issues likes small varicose veins in the legs and headaches so my gynaecologist changed to harmonet 0.02mg est/0.75 prog. In 2015 I started experiencing vaginal dryness during intercourse which made me realise that I was taking OCs for 10 years, give or take. So in October/2015 I decided to take a break and stopped taking the pill. My period was always on time but a few months later I started having nausea, swollen breasts, heavy headaches before the period, mood swings and an enormous increase on vaginal secretions during intercourse, making it very difficult to be pleasurable for both me and my partner. I researched the topic online and everything I read seemed to indicate estrogen dominance. I went to a gynaecologist and everything is fine infection/STDs wise and I've started taking the OC Miranova 0.02mg est + 0.1 prog. I'm finishing now the first month and the same symptoms (nausea, breast soreness, headache, mood swings) persist plus the excessive production of vaginal lube during intercourse hasn't changed yet. I'm guessing that my estrogen levels are still high and I'm wondering if you have an idea of (more or less) how long will it take for the pill to regulate or stabilise my hormonal levels again? Will the excessive wetness go back to a normal level again? Thanks
Submitted: 2 months ago.
Category: OB GYN
Expert:  Dr David replied 2 months ago.

This is Dr. David. I am reviewing your question now and will be with you momentarily.

Expert:  Dr David replied 2 months ago.

you have to give your new OC pill at least 2-4 months to start to settle down your estrogen levels.

you symptoms were better before when you were on OC pills

so you have to give it a few more months for your new pills to level out your hormones